Alert archive / Illinois / Tornado Warnings in 2022

Tornado Warning 32, NWS Paducah, KY

July 17, 2022Cape Girardeau County, Missouri; Alexander County, Union County, Illinois

NWS Paducah, KY issued this tornado warning at Jul 17, 2022, 8:53 PM CDT for Cape Girardeau County, Missouri; Alexander County, Union County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2022, 8:53 PM CDT (01:53 UTC)
Expired
Jul 17, 2022, 9:30 PM CDT
In force
37 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Alexander County, IL, Union County, IL, Cape Girardeau County, MO

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 8:54 PM CDTTSTM WND DMG2 Ene Cape Girardeau, MOPOWER POLE WAS SNAPPED IN RED STAR BY WIND. REPORT RELAYED BY KFVS-12. TIME ESTIMATED BY RADAR.
Jul 17, 8:56 PM CDTTSTM WND DMG3 Ne Cape Girardeau, MOPOWER LINES DOWN IN THE RED STAR DISTRICT IN CAPE. ALSO TREE DOWN ACROSS CAPE ROCK RD. REPORT RELAYED BY KFVS-12. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1136 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

999 
WFUS53 KPAH 180153
TORPAH
ILC003-181-MOC031-180230-
/O.NEW.KPAH.TO.W.0032.220718T0153Z-220718T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
853 PM CDT Sun Jul 17 2022

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southwestern Union County in southern Illinois...
  Northwestern Alexander County in southern Illinois...
  East central Cape Girardeau County in southeastern Missouri...

* Until 930 PM CDT.
    
* At 853 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Cape Girardeau, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Dongola.

This includes the following highways...
 Interstate 57 in Illinois between Mile Markers 25 and 27.
 Interstate 55 between Mile Markers 95 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3728 8960 3739 8961 3741 8915 3733 8916
      3733 8922 3732 8921 3729 8920 3726 8925
      3725 8925
TIME...MOT...LOC 0153Z 266DEG 37KT 3734 8954 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SMITH
3 follow-up statements
462 
WWUS53 KPAH 180202
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
902 PM CDT Sun Jul 17 2022

ILC003-181-MOC031-180230-
/O.CON.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-Cape Girardeau MO-
902 PM CDT Sun Jul 17 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN UNION...NORTHWESTERN ALEXANDER AND EAST CENTRAL CAPE
GIRARDEAU COUNTIES...
    
At 901 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Ware, or 8 miles east of Cape Girardeau,
moving east at 40 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Cape Girardeau, Dongola, Mill Creek and East Cape Girardeau. 

This includes Interstate 57 in Illinois between Mile Markers 25 and
27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3728 8952 3739 8948 3741 8915 3733 8916
      3733 8922 3732 8921 3729 8920 3726 8925
      3725 8925
TIME...MOT...LOC 0201Z 266DEG 37KT 3734 8943 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SMITH
222 
WWUS53 KPAH 180211
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
911 PM CDT Sun Jul 17 2022

MOC031-180220-
/O.CAN.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Cape Girardeau MO-
911 PM CDT Sun Jul 17 2022

...THE TORNADO WARNING FOR EAST CENTRAL CAPE GIRARDEAU COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has  moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
      3733 8922 3732 8921 3729 8920 3726 8925
      3725 8925
TIME...MOT...LOC 0210Z 269DEG 33KT 3734 8935 

$$

ILC003-181-180230-
/O.CON.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-
911 PM CDT Sun Jul 17 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR SOUTH
CENTRAL UNION AND NORTH CENTRAL ALEXANDER COUNTIES...
    
At 910 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Ware, or 8 miles southwest of Jonesboro,
moving east at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dongola and Mill Creek. 

This includes Interstate 57 in Illinois between Mile Markers 25 and
27.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
      3733 8922 3732 8921 3729 8920 3726 8925
      3725 8925
TIME...MOT...LOC 0210Z 269DEG 33KT 3734 8935 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SMITH
845 
WWUS53 KPAH 180226
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
926 PM CDT Sun Jul 17 2022

ILC003-181-180236-
/O.EXP.KPAH.TO.W.0032.000000T0000Z-220718T0230Z/
Union IL-Alexander IL-
926 PM CDT Sun Jul 17 2022

...THE TORNADO WARNING FOR SOUTH CENTRAL UNION AND NORTH CENTRAL
ALEXANDER COUNTIES WILL EXPIRE AT 930 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Paducah.

LAT...LON 3727 8943 3740 8936 3741 8915 3733 8916
      3733 8922 3732 8921 3729 8920 3726 8925
      3725 8925
TIME...MOT...LOC 0226Z 266DEG 37KT 3735 8916 

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 17, 6:26 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 17, 6:26 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
626 PM CDT Sun Jul 17 2022

.UPDATE...
Issued at 625 PM CDT Sun Jul 17 2022

Updated the aviation section for the 00Z TAF issuance.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 321 PM CDT Sun Jul 17 2022

An upper level trof, currently extending from over the Great
Lakes region to Missouri, will continue to push slowly southeast
tonight. Concurrently, at the surface, a weak boundary to our
northwest will also be slowly moving through the PAH forecast area
tonight into Monday. The latest HRRR shows convection becoming
widespread across the entire PAH forecast area between 01z-04z,
then gradually moving southeast through the overnight hours. Went
with likely to categorical PoPs through this evening, then chances
will slowly decrease from northwest to southeast late tonight
through Monday. Our northwest and west counties should be dry by
Monday afternoon, with just a few light showers possibly lingering
in our far southeast counties early Monday evening. Additional
rainfall amounts are expected to be generally in the one to one
and a half inch range, with isolated higher amounts.

Portions of southeast Missouri, far west Kentucky and extreme
southeast Illinois remain in a Slight Risk for severe storms,
where we have had the best heating and least rainfall. If storms
can get going in the next few hours, we could see a few strong to
severe storms into this evening. This will be something to watch.

The clouds and precipitation have given us a break from the above
normal temperatures today, and this will also be the case
tomorrow. With lows tonight and Monday night around 70 degrees,
highs Monday will range from the middle 80s east to near 90
degrees west. The heat begins its return Tuesday, when we expect
highs to range from around 90 degrees northeast to the middle 90s
southwest.  With dew points in the lower 70s, afternoon heat
indices in southeast Missouri will reach from 100 to around 105
degrees. Lows Tuesday night will be much warmer in the middle to
upper 70s.

.LONG TERM...(Wednesday through Sunday)
Issued at 321 PM CDT Sun Jul 17 2022

The long term forecast period will feature mainly hot and dry
weather through the weekend with an upper ridge building into the
Middle Mississippi Valley area.

With breezy southwesterly winds bringing in ample moisture,
Wednesday looks to be the most concerning day of the week for heat
related issues. Highs are forecast to be in the mid-90s for the
Evansville Tri-State to near or just above 100 in Southeast Missouri
with peak heat index values of 105-110 likely for most of the area.

A shortwave low moves across Lake Superior into Ontario Wednesday,
resulting in a weak cold frontal passage through the Quad State
Wednesday evening. While there is plenty of CAPE and DCAPE along
with high mid-level lapse rates, a strong capping inversion sharply
limits PoPs in the ensembles ahead of the front. The lone PoPs left
in the NBM are Wednesday evening for the KY Pennyrile area, as
precip chances are higher southeast of the forecast area. The front
will provide some temporary relief from heat and humidity, though
highs on Thursday are still projected to be in the upper-80s to mid-
90s.

The upper ridge expands eastward into the Middle Mississippi Valley
for next weekend. Some models are forecasting extreme heat,
particularly the operational GFS, though this appears to be way
overdone. Due to the clear overstating of highs in some models, and
the slight chance of showers/storms for the weekend in some ensemble
members that tend to occur in scenarios with a reduced intrusion of
the ridge, highs were nudged lower relative to the NBM
initialization, but still at or slightly above the 50th percentile.
This puts highs Friday-Saturday in the mid to upper 90s with
temperatures around 100 possible in Southeast Missouri.

&&

.AVIATION...
Issued at 625 PM CDT Sun Jul 17 2022

Showers and thunderstorms are moving through the Quad State region
this evening. Clusters of storms in a very disorganized line will
provide for a few hours in which thunder is most likely at each
terminal. Thunder cannot be ruled out completely overnight or
with potential new convection in the morning in Western Kentucky
but is left out of the TAF due to low probability. Vsby will drop
with thunderstorms and heavy rain, and will likely remain somewhat
reduced overnight as fog forms. IFR cigs move in behind the main
storm line, especially for KEVV/KOWB, while other sites may only
drop to MVFR. Aside from thunderstorm gusts, winds will be light,
shifting from southwesterly to northwesterly.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...ATL
SHORT TERM...RST
LONG TERM...ATL
AVIATION...ATL
Hazardous weather outlook, Jul 17, 5:23 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
523 PM CDT Sun Jul 17 2022

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-182230-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
523 PM CDT Sun Jul 17 2022

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

There is a chance for a few strong to locally severe thunderstorms
across the area through tonight. The best chance should be this
evening. Damaging wind is the most likely hazard. Hail up to or
slightly greater than 1 inch is possible. A brief tornado or two
may occur, and produce narrow paths of wind damage similar to any
straight line wind damage.

Locally heavy rain is possible through tonight. While most of the
area will benefit from the heavier rainfall, isolated instances
of minor flooding cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Peak heat index values of near 105 degrees are possible Tuesday in
southeast Missouri, and heat index readings of 105 to 110 degrees
are likely on Wednesday across the entire area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this evening.

In the hours before

Local storm report, Jul 17, 7:21 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SUN JUL 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     1 S VAN BUREN           37.00N 91.01W
07/17/2022                   CARTER             MO   EMERGENCY MNGR

            ROOF DAMAGE TO A BUSINESS IN VAN BUREN.

&&

ATL
Special weather statement, Jul 17, 7:24 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
724 PM CDT Sun Jul 17 2022

MOZ100-107>109-180115-
Butler MO-Carter MO-Wayne MO-Ripley MO-
724 PM CDT Sun Jul 17 2022

...Strong thunderstorms will impact portions of southeastern Carter,
Ripley, Wayne and Butler Counties through 815 PM CDT...

At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sam A. Baker State Park to 6 miles west of
Budapest to 6 miles southeast of Alton. Movement was southeast at 35
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Budapest around 730 PM CDT.
  Doniphan around 735 PM CDT.

Other locations in the path of these storms include Oxly,
Fairdealing, Naylor, Shook, Neelyville, Lake Wappapello State Park
and Wappapello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

If on or near Lake Wappappello, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

&&

LAT...LON 3674 9112 3682 9086 3727 9064 3727 9055
      3732 9055 3732 9049 3699 9022 3650 9046
      3650 9113
TIME...MOT...LOC 0022Z 321DEG 30KT 3723 9059 3677 9082 3662 9133

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SMITH
Local storm report, Jul 17, 7:38 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT SUN JUL 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     TSTM WND GST     8 NE BARDLEY            36.77N 91.01W
07/17/2022  M54 MPH          RIPLEY             MO   PUBLIC

            54MPH GUST WITH A VIEWERS WEATHER STATION
            14.5 MILES NW OF DONIPHAN IN RIPLEY COUNTY
            WITH THE GUST FRONT. REPORT RELAYED BY
            KVFS-12.

&&

K. SMITH
Special weather statement, Jul 17, 8:11 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
811 PM CDT Sun Jul 17 2022

MOZ100-108>110-180200-
Butler MO-Stoddard MO-Wayne MO-Ripley MO-
811 PM CDT Sun Jul 17 2022

...Strong thunderstorms will impact portions of southeastern Ripley,
southeastern Wayne, southwestern Stoddard and eastern Butler Counties
through 900 PM CDT...

At 811 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Wappapello State Park to near Poplar
Bluff to near Naylor. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Fisk around 825 PM CDT.
  Puxico around 830 PM CDT.

Other locations in the path of these storms include Dudley, Qulin and
Bernie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3650 9056 3654 9069 3664 9014 3689 9025
      3699 9024 3694 9001 3663 8995 3663 9015
      3660 9018 3655 9018 3654 9021 3650 9022
TIME...MOT...LOC 0111Z 284DEG 23KT 3698 9032 3674 9035 3655 9057

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SMITH
Special weather statement, Jul 17, 8:44 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
844 PM CDT Sun Jul 17 2022

ILZ081-084-085-088-MOZ076-180230-
Franklin IL-Jackson IL-Union IL-Williamson IL-Perry MO-
844 PM CDT Sun Jul 17 2022

...Strong thunderstorms will impact portions of northeastern Union,
western Williamson, Jackson, southwestern Franklin and southeastern
Perry Counties through 930 PM CDT...

At 844 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to near Grand Tower. Movement was
southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Grand Tower around 850 PM CDT.

Other locations in the path of these storms include Murphysboro,
Elkville, Carbondale, De Soto and Hurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3788 8901 3759 8904 3759 8948 3765 8956
      3764 8973 3782 8971 3780 8967 3782 8968
      3783 8966 3786 8966 3793 8961 3795 8931
TIME...MOT...LOC 0144Z 297DEG 19KT 3792 8955 3758 8950

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

SMITH
Local storm report, Jul 17, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CDT SUN JUL 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             PUXICO                  36.95N 90.16W
07/17/2022  M1.00 INCH       STODDARD           MO   FIRE DEPT/RESCUE

&&

ATL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:24 PM CDTSpecial Weather StatementPAHButler, Ripley, Wayne51 min
Jul 17, 7:29 PM CDTAreal Flood AdvisoryPAHCarter3 hr
Jul 17, 7:33 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne42 min
Jul 17, 8:00 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry, Stoddard, Wayne45 min
Jul 17, 8:11 PM CDTSpecial Weather StatementPAHButler49 min
Jul 17, 8:25 PM CDTAreal Flood AdvisoryPAHButler, Ripley3 hr
Jul 17, 8:34 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, New Madrid, Perry, Scott, Stoddard, Wayne56 min
Jul 17, 8:59 PM CDTSpecial Weather StatementPAHNew Madrid46 min
Jul 17, 9:23 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid52 min
Jul 17, 9:47 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHMississippi43 min
Jul 18, 1:55 PM CDTHeat AdvisoryPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 4 more30 hr
Jul 17, 8:44 PM CDTSpecial Weather StatementPAHJackson46 min
Jul 17, 9:08 PM CDTSpecial Weather StatementPAHGallatin, Saline, Williamson52 min
Jul 17, 9:34 PM CDTSevere Thunderstorm WarningPAHJohnson, Union41 min
Jul 17, 9:36 PM CDTAreal Flood AdvisoryPAHFranklin, Hamilton, Saline, Williamson3 hr
Jul 17, 10:00 PM CDTSpecial Weather StatementPAHHardin, Pope45 min
Jul 17, 10:06 PM CDTSevere Thunderstorm WarningPAHGallatin39 min
Jul 17, 10:19 PM CDTSpecial Weather StatementPAHHardin, Pope56 min
Jul 17, 10:39 PM CDTAreal Flood WarningPAHGallatin, Saline3 hr

Nearby

Tornado Warnings in Illinois, 2022Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.